I am having a panick attack from codine

Patient

Q: Treatment for side effect of codine - shortness of breath.

Symptoms:  Shortness of. Breath
Doctor

A:   Thank you for your question. It is possible that your shortness of breath may be due to an allergic reaction to codeine. We recommend that you promptly discontinue this medication and go to your nearest emergency department to be evaluated for a possible allergic reaction to this medication. Codeine allergies are not uncommon and can become severe allergic reactions leading to restriction of the airways thereby obstructing ones ability to breath. Please seek medical attention immediately.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews